Alert archive / Tennessee / Tornado Warnings in 2023
Tornado Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 11, 2023, 4:46 PM CDT for Fentress County, Tennessee. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2023, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 11, 2023, 5:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 121 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:49 PM CDT | TSTM WND DMG | 4 Ese Allardt, TN | Trees uprooted or snapped; Roof damaged. |
| Jun 11, 4:49 PM CDT | TSTM WND DMG | 4 Ese Allardt, TN | Trees uprooted or snapped; Roof damaged. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
677
WFUS54 KOHX 112146
TOROHX
TNC049-112215-
/O.NEW.KOHX.TO.W.0018.230611T2146Z-230611T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
446 PM CDT Sun Jun 11 2023
The National Weather Service in Nashville has issued a
* Tornado Warning for...
East central Fentress County in Middle Tennessee...
* Until 515 PM CDT.
* At 445 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Jamestown, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Fentress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3633 8474 3633 8477
3632 8479 3632 8484 3644 8486 3649 8471
3644 8469 3641 8467 3641 8466 3640 8466
TIME...MOT...LOC 2145Z 257DEG 31KT 3639 8478
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Whitehead1 follow-up statement
330
WWUS54 KOHX 112206
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
506 PM CDT Sun Jun 11 2023
TNC049-112215-
/O.EXP.KOHX.TO.W.0018.000000T0000Z-230611T2215Z/
Fentress TN-
506 PM CDT Sun Jun 11 2023
...THE TORNADO WARNING FOR EAST CENTRAL FENTRESS COUNTY WILL EXPIRE
AT 515 PM CDT...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3633 8474 3633 8477
3632 8479 3632 8484 3644 8486 3649 8471
3644 8469 3641 8467 3641 8466 3640 8466
TIME...MOT...LOC 2205Z 257DEG 31KT 3642 8460
$$
WhiteheadWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:20 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 2:20 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 220 PM CDT Sun Jun 11 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Monday Night) Issued at 143 PM CDT Sun Jun 11 2023 Primary focus remains the severe threat for this afternoon and evening. Instability is on the rise, with strong WAA behind the warm front to our north. Cold front remains out to the west, and should start developing additional convection west of the area soon. Line of storms expected to move in the northwest part of the area around 3-4p, Nashville area around 5-7p, and weakening later in the evening as it moves out of the area around 9 or 10p. As mentioned in earlier discussions, cold front/cold pool driven storms may move a bit faster, so times can always change, so need to remain weather aware today. Main threat remains damaging wind gusts, but first strong storm of the afternoon went up fast just north of Nashville, and showed a strong hail signature, indicating that drier air aloft and steep lapse rates are indeed in place ahead of the cold front. So large hail will also be a threat this afternoon into the early evening. Plenty of moisture will also allow for some heavy rainfall, so cant rule out some heavy rainfall as well. Low level shear/helicity remains on the weaker side, so the tornado threat is low, but not zero. Monday looks to be dry, but upper trough over the Midwest will allow for some additional showers and storms to develop with a shortwave mainly for the southern zones on Monday night/Tuesday. && .LONG TERM... (Tuesday through next Sunday) Issued at 143 PM CDT Sun Jun 11 2023 As that upper trough slowly moves east, additional showers and storms will be possible Wednesday, but models continue to focus on the southern half of the area. Isolated convection will be possible on Thursday, with models mainly keeping us between shortwaves so not expecting more scattered showers and storms. Models and even ensembles really spread out late next week, with the only agreement that we stay in this active pattern and keeping chances for showers and storms into next weekend. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Sun Jun 11 2023 Already we are seeing widely scattered convection pop up in this afternoon's pre-frontal air mass. Winds have increased considerably from the SW, and will continue that way until after this evening's fropa. We don't expect much additional activity until a squall line comes through Middle Tennessee with the front during the late afternoon and early evening. The HRRR has been very consistent in its timing throughout the morning, and we have been able to narrow the window to 1-2 hours for each of our terminals. Look for some lingering light showers after the initial line of convection comes through, with ceilings lowering to MVFR/IFR for several hours following the fropa. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 77 58 80 / 90 0 20 40 Clarksville 58 76 55 81 / 50 0 10 20 Crossville 57 71 49 71 / 90 10 20 40 Columbia 60 78 56 78 / 100 0 40 50 Cookeville 58 72 51 74 / 90 0 10 30 Jamestown 58 71 49 73 / 90 10 10 30 Lawrenceburg 60 77 57 75 / 100 0 50 50 Murfreesboro 60 79 55 79 / 100 0 20 40 Waverly 59 78 58 76 / 100 0 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Rose
In the hours before
Local storm report, Jun 11, 2:34 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
234 PM CDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Hail 1 SE Watertown 36.09N 86.13W
06/11/2023 E1.50 inch Wilson TN Emergency Mngr
1.5 inch hail reported along Neal Road in
Watertown.
&&Special weather statement, Jun 11, 2:38 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
238 PM CDT Sun Jun 11 2023
TNZ008-009-112000-
Sumner TN-Macon TN-
238 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Sumner
County through 300 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 13 miles north of Gallatin, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Westmoreland and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
&&
LAT...LON 3664 8612 3649 8632 3655 8647 3665 8640
TIME...MOT...LOC 1938Z 220DEG 38KT 3657 8636
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WhiteheadSpecial weather statement, Jun 11, 2:44 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
244 PM CDT Sun Jun 11 2023
TNZ025-026-112030-
Dickson TN-Cheatham TN-
244 PM CDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of northeastern Dickson
and central Cheatham Counties through 330 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dickson, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Pleasant View and Charlotte.
This includes Interstate 40 between mile markers 189 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
Middle Tennessee.
&&
LAT...LON 3638 8705 3612 8700 3609 8704 3605 8742
3616 8746
TIME...MOT...LOC 1943Z 250DEG 25KT 3613 8736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WhiteheadLocal storm report, Jun 11, 3:12 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
312 PM CDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail Hendersonville 36.29N 86.60W
06/11/2023 E0.88 inch Sumner TN Broadcast Media
Pea to nickel size hail reported in
Hendersonville.
&&
ACLocal storm report, Jun 11, 4:09 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
409 PM CDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM Hail 1 NW Lakewood 36.25N 86.65W
06/11/2023 E1.00 inch Davidson TN Public
Twitter photo of quarter sized hail at Old
Hickory Country Club.
&&
JBLocal storm report, Jun 11, 4:35 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
435 PM CDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM Tstm Wnd Dmg 1 ESE Lakewood 36.23N 86.61W
06/11/2023 Davidson TN Broadcast Media
Trees down completely blocking the road.
&&
APBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Jun 11, 2:00 PM CDT | Special Weather Statement | OHX | Sumner | 45 min |
| Jun 11, 2:02 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 43 min |
| Jun 11, 2:05 PM CDT | Special Weather Statement | OHX | Wilson | 40 min |
| Jun 11, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Wilson | 37 min |
| Jun 11, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 25 min |
| Jun 11, 2:38 PM CDT | Special Weather Statement | OHX | Sumner | 22 min |
| Jun 11, 2:44 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 46 min |
| Jun 11, 2:48 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 27 min |
| Jun 11, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 22 min |
| Jun 11, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Jun 11, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 42 min |
| Jun 11, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 29 min |
| Jun 11, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner | 39 min |
| Jun 11, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 38 min |
| Jun 11, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Jun 11, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 47 min |
| Jun 11, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 24 min |
| Jun 11, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 38 min |
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 46 min |
| Jun 11, 5:18 PM CDT | Tornado Warning | OHX | Cumberland | 27 min |
| Jun 11, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 45 min |
| Jun 11, 5:38 PM CDT | Tornado Warning | OHX | Fentress | 37 min |
| Jun 11, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 32 min |
| Jun 11, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 35 min |
| Jun 11, 6:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 24 min |
| Jun 11, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 33 min |
Nearby
Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.